MAUDE Adverse Event Report: ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM

ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM
Model Number 1012631-29
Medical Device Problem Codes Material Rupture (1546); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device and the reported rupture was confirmed.It was noted that there was a pinhole in the balloon at the distal balloon marker confirming the reported rupture.The reported activation failure was unable to be confirmed or replicated as it was based on operational circumstances during the procedure.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot and relabeled lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot and relabeled lot.In this case, the device was prepped prior to use with no issue/ leak noted, which would suggest that the device was not damaged prior to use.The investigation determined the reported balloon rupture and activation failure/deployment issues appear to be related to operational circumstances of the procedure.It is likely that the during stent deployment, the balloon became compromised and/or damaged against the anatomy or stent resulting in the reported/noted pinhole balloon rupture resulting in the stent not fully deploying.Additionally, the treatment appears to be related to the operational context of the procedure as an armada 35 balloon catheter was used to fully expand the stent.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the right common iliac artery that was heavily calcified and moderately tortuous.The omnilink stent system was advanced to the lesion without issue.During deployment, the balloon ruptured at 7 atmospheres.The delivery system was removed without issue and an armada 35 was used to fully expand and open the stent to successfully complete the procedure.There was no adverse patient sequela and no clinically significant delay.No additional information was provided.

Brand Name
OMNILINK ELITE PERIPHERAL STENT SYSTEM
Common Device Name
PERIPHERAL STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12345667
Report Number2024168-2021-07329
Device Sequence Number3735734
Product Code NIO
UDI-Device Identifier08717648178504
UDI-Public08717648178504
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P110043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number1012631-29
Device Catalogue Number1012631-29
Device Lot Number0062441
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2021
Initial Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;